MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP® MEDIAL DISTAL TIBIA PLATE W/O TAB 8 HOLES-RIGHT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP® MEDIAL DISTAL TIBIA PLATE W/O TAB 8 HOLES-RIGHT; PLATE, FIXATION, BONE
Model Number 238.704
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).Date of event: date of infection is not known.Date of implant reported as 2006, exact date is not known.Complainant part is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient underwent an open reduction internal fixation (orif) of the ankle on unknown date in 2006.Patient was implanted with a 3.5mm locking compression plate (lcp) metaphyseal plate, 3.5mm lcp medial distal tibia plate, 3.5mm lcp anterolateral distal tibia plate, fifteen (15) 3.5mm locking screws, and five (5) 3.5mm cortex screws.On unknown date patient developed an infection of the ankle.X-ray taken on unknown date revealed one of the screws was also broken.It is unknown if the broken screw was a locking or cortex screw.Patient was returned to surgery on (b)(6) 2018 where surgeon removed the three (3) plates and nineteen (19) screws easily.The broken screw was trephined in order to accommodate removal.Surgery was completed successfully with no delay.Patient status reported as okay.This report is for one (1) 3.5mm lcp medial distal tibia plate.This is report 5 of 6 for (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted: part mfg date: 03-feb-2006, part exp.Date: n/a, manufacturing location: depuy synthes ¿ (b)(4), lot number: 4964152 split to 5168219, part number: 238.704: dhr record review: a review of the device history record (dhr) revealed no non-conformances.The dhr shows lot# 5168219 of 3.5mm lcp medial distal tibia plate was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material dhr revealed this lot met all specifications with no non-conformances or rework noted.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LCP® MEDIAL DISTAL TIBIA PLATE W/O TAB 8 HOLES-RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7538938
Report Number2939274-2018-52292
Device Sequence Number11206313
Product Code HRS
UDI-Device Identifier10886982162113
UDI-Public(01)10886982162113
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K013248
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number238.704
Device Catalogue Number238.704
Device Lot Number4964152
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer06/07/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight84